MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D12X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D12X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85252360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "yesterday a broken longer gamma4 nail was removed - it broke within the last 6 weeks after implantation.The patient came out of rehab and suddenly experienced severe pain while walking.".
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (health impact code).The reported event could be confirmed, since the returned nail is found broken.The device inspection revealed the following: the nail was received, and it was found broken from its proximal web.Proximal web and surface around it is severely damaged, most probably due to interaction between broken fragments and other implants.Load bearing points are significantly uneven, indicating uneven load distribution.Microscopic images of the broken fragments indicate that the crack initiation has happened from lateral anterior side, after that very fine lines of rest are visible in the distal fragment on the anterior side.Simultaneously, a secondary crack propagation is seen on the lateral posterior side.Ultimately, the final instantaneous failure (highlighted red) has happened at the medial portion of the nail which is predominantly observed in the posterior web as indicated by slightly distorted surface with a shear lip.These observations indicate a fatigue failure of the material.However, the crack initiation due to misdrilling could not be confirmed since this region of the nail is significantly damaged.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, it can be certainly said that the nail broke in a fatigue manner due to repeated cyclic loading.However, an exact root cause of the event could not established since some vital information like post-operative x-rays are not available at this time.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "yesterday a broken longer gamma4 nail was removed - it broke within the last 6 weeks after implantation the patient came out of rehab and suddenly experienced severe pain while walking." 7/14/2025 - additional information received: any remarkable circumstances related to the event? (e.G., additional trauma, disease, delayed or non-union) post-rehabilitation, no trauma how was the event resolved? implant removal of nail, re-osteosynthesis with new nail + angular stable plate + cancellous bone graft.

Brand Name
GAMMA4 - LONG NAIL, LEFT D12X360MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22570535
Report Number0008031020-2025-01294
Device Sequence Number4022011
Product Code HSB
UDI-Device Identifier07613327475166
UDI-Public(01)07613327475166(11)240219(17)340131(10)K199FF6
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85252360S
Device Lot NumberK199FF6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight78 KG